# SDR 2021FA0000181

- Difficulty date: June 21, 2021
- Submitted: June 21, 2021
- Operation: General aviation
- Aircraft: N234LT
- Make and model: Doug TA-4J
- Aircraft serial: 158141
- Aircraft time: 9,941 hours, 21,553 cycles
- System (JASC): 3240 · Landing Gear Brake System
- Part: Helicoil
- Condition: Weak
- Location: Mlg Wheel
- Stage of operation: LD
- How discovered: O
- Nature of condition: P
- Precautionary procedure: O

## Discrepancy

ON LANDING ROLL OUT, A/C HAD LOSS OF BRAKE PRESSURE. PILOT REPORTED SPONGY BRAKES. AFTER VISUAL INSPECTION OF LANDING GEAR, IT WAS DETERMINED THAT (2 EACH) SCREWS HOLDING (2 EACH)KEY WAYS HAD BACKED OUT ENOUGH TO CAUSE THE KEY WAYS TO SHEAR THE SCREWS AND MIGRATE OUT OF THE WHEEL. RESULTING IN DAMAGE TO THE RH BRAKE ASSEMBLY AND HYDRAULIC LINE THAT ACTUATES THE BRAKE. TEAR DOWN OF WHEEL ASSEMBLY FOUND 18 OUT OF 20 REMAINING SCREWS HAD IMPROPER TORQUE. AFTER EXTRACTION OF ALL SCREWS (WHOLE OR BROKEN), IT WAS DETERMINED THAT 14 OUT OF 24 HELI COILS HAD NO TO LITTLE RESISTANCE (IE; SELF-LOCKING PROPERTIES). REMAINDER OF WHEEL INSPECTION PROVIDED NOT FURTHER INSIGHT TO THE FAILURE OF THE KEY WAYS.
